Alert archive / California / Hazardous Seas Warnings in 2018
Hazardous Seas Warning 11, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at May 29, 2018, 9:31 PM PDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2018, 9:31 PM PDT (04:31 UTC)
- Expired
- May 30, 2018, 3:00 PM PDT
- In force
- 17 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
491 WHUS76 KEKA 300431 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 931 PM PDT Tue May 29 2018 PZZ450-301245- /O.UPG.KEKA.SC.Y.0053.000000T0000Z-180531T1800Z/ /O.NEW.KEKA.SE.W.0011.180530T0431Z-180530T1600Z/ Pt St George to Cape Mendocino out 10 nm- 931 PM PDT Tue May 29 2018 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 AM WEDNESDAY... * WINDS...N 15 to 25 kt with local gusts to 35 kt near Point Saint George and Cape Mendocino. * WAVES...NW to N 11 to 14 ft at 9 seconds through Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. $$ PZZ455-301245- /O.UPG.KEKA.SC.Y.0054.000000T0000Z-180531T1800Z/ /O.NEW.KEKA.SE.W.0011.180530T0431Z-180530T1600Z/ Cape Mendocino to Pt Arena out 10 nm- 931 PM PDT Tue May 29 2018 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 AM WEDNESDAY... * WINDS...NW to N at 15 to 25 kt with local gusts to 35 kt near Cape Mendocino. * WAVES...NW to N 11 to 14 ft at 9 seconds through Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. $$ PZZ470-475-301245- /O.CON.KEKA.GL.W.0021.000000T0000Z-180531T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 931 PM PDT Tue May 29 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM THURSDAY... * WINDS...N 25 to 35 kt with gusts to 45 kt. * WAVES...N 10 to 15 feet at 10 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$
4 follow-up statements
218 WHUS76 KEKA 301020 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 320 AM PDT Wed May 30 2018 PZZ470-475-301830- /O.EXT.KEKA.GL.W.0021.000000T0000Z-180531T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 320 AM PDT Wed May 30 2018 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT THURSDAY... * WINDS...N 25 to 35 kt with gusts to 45 kt. * WAVES...N 10 to 15 feet at 10 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ PZZ450-455-301600- /O.CON.KEKA.SE.W.0011.000000T0000Z-180530T1600Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 320 AM PDT Wed May 30 2018 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS...N 15 to 25 kt with local gusts to 35 kt near Point Saint George and Cape Mendocino. * WAVES...NW to N 10 to 13 ft at 10 seconds, lowering to 8 to 10 ft this afternoon outside of local areas near Cape Mendocino and Point Saint George. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. $$
205 WHUS76 KEKA 301510 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 810 AM PDT Wed May 30 2018 PZZ450-455-301900- /O.EXT.KEKA.SE.W.0011.000000T0000Z-180530T1900Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 810 AM PDT Wed May 30 2018 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL NOON PDT TODAY... * WINDS...N 15 to 25 kt with local gusts to 35 kt near Point Saint George and Cape Mendocino. Winds will diminish during the overnight hours. * WAVES...NW to N 10 to 13 ft at 10 seconds, lowering to 8 to 10 ft this afternoon outside of local areas near Cape Mendocino and Point Saint George. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. $$ PZZ470-475-302315- /O.CON.KEKA.GL.W.0021.000000T0000Z-180531T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 810 AM PDT Wed May 30 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WINDS...N 25 to 35 kt with gusts to 45 kt. Winds will diminish overnight. * WAVES...N 10 to 15 feet at 10 seconds. Seas will subside during the overnight hours tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$
277 WHUS76 KEKA 301750 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 1050 AM PDT Wed May 30 2018 PZZ450-455-302200- /O.EXT.KEKA.SE.W.0011.000000T0000Z-180530T2200Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 1050 AM PDT Wed May 30 2018 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...N 15 to 25 kt with local gusts to 35 kt near Point Saint George and Cape Mendocino. Winds will diminish during the overnight hours. * WAVES...NW to N 10 to 13 ft at 10 seconds, lowering to 8 to 10 ft this afternoon outside of local areas near Cape Mendocino and Point Saint George. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. $$ PZZ470-475-310200- /O.CON.KEKA.GL.W.0021.000000T0000Z-180531T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 1050 AM PDT Wed May 30 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WINDS...N 25 to 35 kt with gusts to 45 kt. Winds will diminish overnight. * WAVES...N 10 to 15 feet at 10 seconds. Seas will subside during the overnight hours tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$
370 WHUS76 KEKA 302111 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 211 PM PDT Wed May 30 2018 PZZ470-475-310515- /O.CON.KEKA.GL.W.0021.000000T0000Z-180531T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 211 PM PDT Wed May 30 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WINDS...N 20 to 30 kt with gusts to 45 kt. Winds will diminish through Friday. * WAVES...N 10 to 15 feet at 10 seconds. Seas will subside during the overnight hours tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ PZZ450-310515- /O.CON.KEKA.SE.W.0011.000000T0000Z-180530T2200Z/ /O.NEW.KEKA.SC.Y.0055.180530T2200Z-180531T2200Z/ Pt St George to Cape Mendocino out 10 nm- 211 PM PDT Wed May 30 2018 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THURSDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 3 PM PDT Thursday. * WINDS...N 15 to 25 kt. Winds will diminish through Friday. * WAVES...NW to N 8 to 12 ft at 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-310515- /O.CON.KEKA.SE.W.0011.000000T0000Z-180530T2200Z/ /O.NEW.KEKA.SC.Y.0055.180530T2200Z-180601T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 211 PM PDT Wed May 30 2018 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THURSDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 9 PM PDT Thursday. * WINDS...N 20 to 25 kt Winds will diminish through Friday. * WAVES...NW to N 9 to 11 ft at 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at May 29, 2:31 PM PDT, 7 hours earlier.
Area forecast discussion, May 29, 2:31 PM PDT, 7 hours before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
231 PM PDT Tue May 29 2018
.SYNOPSIS...An upper level trough will bring cooler temperatures
and more clouds over the next several days. A few showers are
mainly over the inland areas are possible Wednesday afternoon
through Thursday. Friday and into the weekend high pressure is
expected to return to the area bringing warm temperatures and
limited coastal stratus.
&&
.DISCUSSION...A shortwave trough is currently approaching the
area. Over the next couple days this trough settles over the west
coast before moving out of the area on Thursday afternoon. This
has increased the stratus this morning north of Cape Mendocino and
it has been slow to clear. Most areas are expected to clear this
afternoon. Tonight the stratus is expected to come back quickly.
In addition some mid level clouds are expected with the trough.
Stratus is expected to only partially clear tomorrow with the
increased onshore flow. Wednesday afternoon the cooler air aloft
is expected to bring the potential for thunderstorms over Trinity
county. The best chances look to be in far north Trinity county.
The best dynamics look to move through late in the evening and
profiles don't look particularly favorable for thunder. A few
showers are possible Wednesday night, but they are expected to be
light in most areas. Temperatures will also cool significantly
across inland areas with highs only in the upper 60s to low 70s.
Wednesday night mostly cloudy skies are expected across the area
as the upper level trough moves overhead.
Thursday the trough starts to move off to the east, but the cool
air and cloudy skies will linger over the area. This will be the
coolest day for the inland areas with highs only in the 60s.
Thunderstorms are not expected Thursday as it looks like it will
be too cool and stable. There may be some lingering light showers
in the morning.
Friday and into the weekend high pressure builds into the area and
we will see warming temperatures across the area. Initially
offshore flow may keep stratus to a minimum. The warmest day looks
to be Sunday, then the ridge starts to flatten and upper level
flow over the area becomes more zonal. Stratus is expected to
increase into early next week. MKK
&&
.AVIATION...A ridge began to weaken and shift
eastward...gradually starting to move out of the aviation area.
The High will be replaced with an Upper Low Wednesday now located
offshore, and will bring some weather changes to the region. Under
the ridge, a narrow band of marine stratus blanketed the coast
again today, spreading into nearby coastal river valleys. Unlike
yesterday, the narrow swathe of stratus persisted into mid-
afternoon, being quite a bit slower to burn-off. Clouds were
basically VFR at CEC shortly after noonday, but continued at ACV
and stayed over the nearby coastal hills and mountains...and
remained over the Eel Delta and the Eel's Southfork/Mainfork
junctions. So Partial clearing today for these areas, but then
overcast tonight along the coastal reach. Coastal winds will
remain breezy...especially at CEC. Inland: No significant aviation
concerns in Mendocino and Trinty Counties as conditions will
remain VFR through the period.
&&
.MARINE...ASCAT pass from yesterday evening revealed a fan of gale
force northerly winds south of Cape Mendo. A smaller region of 35kt
wind barbs was also noted west of Pt St George. Also, there was a
ship report of 50kt south of Pt Arena outside 40nm. Buoys anchored
inside 20NM have been reporting mostly diurnally driven gale gusts
around 35kt. The models which have been indicating solid gales for
the last couple of days now appear to be very close to the
observations which are far and few between. See no reason to make
any significant changes to the going forecast with solid gale force
winds expected to continue in the outer waters for the next day or
so. Small craft advisories for the inner waters will be on the high
end of the spectrum with regions of strong winds around Cape Mendo
and Pt St George. Seas will also be borderline for a warning. It
does appear that warning level seas will be on the outer fringes of
the inner waters and around Cape Mendo.
The good news is that winds will start to trend downward on Thu and
Fri as a weather system from the NE Pacific busts down on the
offshore ridge. Seas will eventually settle down, especially as we
head into Friday. Weak thermal troughing near the California coast
and over the interior will likely keep marginal advisory level winds
and seas going south of Cape Mendocino on both days.
The not so good news is that north winds and short period seas will
start to increase again over the weekend into the early portion of
next week. The models have been fairly consistent with winds
approaching gales again on Sunday with short period seas eventually
building to 10 ft or more.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 11 AM PDT Thursday for PZZ450-455.
Gale Warning until 11 AM PDT Thursday for PZZ470-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, May 29, 4:15 AM PDT, 17 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 415 AM PDT Tue May 29 2018 CAZ102-105>108-110-111-113-301115- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior- 415 AM PDT Tue May 29 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few thunderstorms will be possible across the taller mountain ranges of eastern Trinity and Mendocino counties Wednesday and Thursday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-104-109-112-301115- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast-Southwestern Mendocino Interior- 415 AM PDT Tue May 29 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Gusty north winds can be expected near the coast...particularly along coastal ridges and near prominent capes and points. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gusty north winds can be expected near the coast through midweek. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 2:11 PM PDT | Small Craft Advisory | EKA | 31 hr |
Nearby
Hazardous Seas Warnings in California, 2018Every hazardous seas warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.